Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS Norman, OK

March 22, 2000Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 22, 2000, 9:40 PM CST for Jackson County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 22, 2000, 9:40 PM CST (03:40 UTC)
Expired
Mar 22, 2000, 10:30 PM CST
In force
50 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 230342
SVROKC
OKC065-230430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 1030 PM CST

* AT 940 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  OLUSTEE...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS...
  ELMER...FRIENDSHIP...HEADRICK...HUMPHREYS AND OLUSTEE

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3454 9955 3441 9931 3467 9909 3478 9931

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:40 PM CST, 1 hour earlier.

Area forecast discussion, Mar 22, 8:40 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CST WED MAR 22 2000

FORECAST IN GOOD SHAPE OVERALL WITH ONLY MINOR ADJUSTMENTS NEEDED
THIS EVENING. CATEGORICAL FORECAST OF SHOWERS/T-STORMS TONIGHT
EXPECTED TO VERIFY ALL AREAS AS ACTIVITY NOW MOVING INTO SW ZONES
MOVES/DEVELOPS E AND NE, WHILE ADDITIONAL ACTIVITY DEVELOPS AHEAD OF
IT AS INCREASING LLJ DRAWS ADDITIONAL MOISTURE N AND ENHANCES WARM
ADVECTION/ISENTROPIC LIFT. WILL ADD SOME MAINLY-AFTER-MIDNIGHT
WORDING TO PARTS OF CENTRAL OK WHERE MAIN SHOW LIKELY TO BE LATE
TONIGHT. OTHERWISE ONLY A FEW MINOR CHANGES TO WINDS AND LOW TEMPS,
AND ADDED MENTION OF SEVERE POTENTIAL ACROSS SW ZONES.

HEAVY RAIN POTENTIAL IS BEING MONITORED CLOSELY. AT THIS TIME,
LINEAR NATURE OF CONVECTION SUGGESTS THAT FLASH FLOOD-PRODUCING
RAINS ARE UNLIKELY ACROSS OUR AREA TONIGHT (ALTHOUGH TRAINING ALONG
S PART OF LINE MAY WELL POSE A PROBLEM S OF OUR AREA). HOWEVER,
OVERALL SCENARIO BEARS RESEMBLANCE TO MADDOX FRONTAL-TYPE HEAVY RAIN
EVENT, WITH SURFACE BOUNDARY ACROSS N TX AND ABUNDANT MOISTURE
RIDING N INTO AREA. EXPECT WIDESPREAD RAINFALL OF 1-2 INCHES MAINLY
ACROSS W AND SW ZONES, WITH LOCAL AREAS RECEIVING MUCH HIGHER EVENT
TOTALS BY LATE THU. IF THERE IS GOING TO BE FLOODING, THIS APPEARS
MORE LIKELY TO EVOLVE INTO A MAINSTEM FLOOD EVENT PER LATEST
COORDINATION MESSAGE FROM ABRFC.

24

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Mar 22, 9:19 PM CST, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CST WED MAR 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0852 PM    BENJAMIN                  TX   1.00 INCH HAIL
03/22/00   KNOX                           PUBLIC REPORT

0845 PM    1 WEST KNOX CITY          TX   .70 INCH HAIL
03/22/00   KNOX                           PUBLIC REPORT

0850 PM    1 SOUTH KNOX CITY         TX   .88 INCH HAIL
03/22/00   KNOX                           PUBLIC REPORT

COLE
Local storm report, Mar 22, 9:26 PM CST, 14 minutes before
LOCAL STORM REPORT...CORRECTED FOR HAIL SIZE...
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CST WED MAR 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    1 W KNOX CITY             TX   .75 INCH HAIL
03/22/00   KNOX                           REPORTED BY PUBLIC.

TL

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.